A Class of Approximate Riemann Solvers and Their Relation to Relaxation Schemes
by R. J. LeVeque and M. Pelanti J. Comput. Phys. , 172 (2001), 572-591.

Abstract. We show that a simple relaxation scheme of the type proposed by Jin and Xin [Comm. Pure Appl. Math. 48(1995) pp. 235--276] can be reinterpreted as defining a particular approximate Riemann solver for the original system of m conservation laws. Based on this observation, a more general class of approximate Riemann solvers is proposed which allows as many as 2m waves in the resulting solution. These solvers are related to more general relaxation systems and connections with several other standard solvers are explored. The added flexibility of 2m waves may be advantageous in deriving new methods. Some potential applications are explored for problems with discontinuous flux functions or source terms.

Preprint: .ps.gz ... .pdf

JCP webpage for this issue

Back to Recent Publication list